Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 191, NWS Birmingham, AL

December 10, 2008Autauga County, Chilton County, Dallas County, Alabama

NWS Birmingham, AL issued this tornado warning at Dec 10, 2008, 3:28 AM CST for Autauga County, Chilton County, Dallas County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2008, 3:28 AM CST (09:28 UTC)
Expired
Dec 10, 2008, 4:02 AM CST
In force
34 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Chilton County, AL, Dallas County, AL

The radar

The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 1:41 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 100928
TORBMX
ALC001-021-047-101015-
/O.NEW.KBMX.TO.W.0191.081210T0928Z-081210T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 AM CST WED DEC 10 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  SOUTHWESTERN CHILTON COUNTY IN CENTRAL ALABAMA...
  NORTH CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF VALLEY GRANDE...

* UNTIL 415 AM CST

* AT 326 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR POTTER STATION...
  OR NEAR SELMA...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  VALLEY GRANDE BY 340 AM CST...
  PAUL M GRIST STATE PARK BY 345 AM CST...
  PARNELL BY 355 AM CST...
  MAPLESVILLE AND PLECHER BY 405 AM CST...

THIS IS A DANGEROUS STORM.. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3244 8717 3249 8714 3249 8711 3258 8708
      3260 8703 3268 8703 3283 8695 3284 8690
      3273 8671 3239 8707
TIME...MOT...LOC 0928Z 213DEG 36KT 3245 8708

$$

17/KLAWS
3 follow-up statements
000 
WWUS54 KBMX 100939
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 AM CST WED DEC 10 2008

ALC001-021-047-101015-
/O.CON.KBMX.TO.W.0191.000000T0000Z-081210T1015Z/
DALLAS AL-AUTAUGA AL-CHILTON AL-
339 AM CST WED DEC 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CST FOR
SOUTHWESTERN CHILTON...NORTHWESTERN AUTAUGA AND NORTH CENTRAL DALLAS
COUNTIES...

AT 335 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR SUMMERFIELD...OR ABOUT NEAR VALLEY GRANDE...MOVING NORTHEAST AT
40 MPH.

THE TORNADO WILL BE NEAR...
  PAUL M GRIST STATE PARK AND VALLEY CREEK JUNCTION BY 345 AM CST...
  MULBERRY CREEK JONES BY 350 AM CST...
  PLANTERSVILLE BY 355 AM CST...
  PARNELL AND STANTON BY 400 AM CST...
  PLECHER BY 405 AM CST...
  MAPLESVILLE BY 410 AM CST...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

LAT...LON 3251 8709 3260 8703 3269 8700 3283 8691
      3283 8688 3274 8672 3272 8672 3246 8700
TIME...MOT...LOC 0939Z 213DEG 34KT 3254 8701

$$

17/KLAWS
000 
WWUS54 KBMX 100950
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 AM CST WED DEC 10 2008

ALC001-021-047-101015-
/O.CON.KBMX.TO.W.0191.000000T0000Z-081210T1015Z/
DALLAS AL-AUTAUGA AL-CHILTON AL-
350 AM CST WED DEC 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CST FOR
SOUTHWESTERN CHILTON...NORTHWESTERN AUTAUGA AND NORTHEASTERN DALLAS
COUNTIES...

AT 347 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR VALLEY CREEK JUNCTION...OR ABOUT 6 MILES NORTH OF VALLEY
GRANDE...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  PLANTERSVILLE AND PARNELL BY 355 AM CST...
  STANTON BY 400 AM CST...
  PLECHER AND MAPLESVILLE BY 405 AM CST...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

LAT...LON 3260 8699 3282 8688 3282 8687 3281 8685
      3280 8683 3274 8672 3272 8672 3256 8693
TIME...MOT...LOC 0950Z 217DEG 34KT 3262 8693

$$

17/KLAWS
000 
WWUS54 KBMX 101002
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 AM CST WED DEC 10 2008

ALC001-021-047-101012-
/O.CAN.KBMX.TO.W.0191.000000T0000Z-081210T1015Z/
DALLAS AL-AUTAUGA AL-CHILTON AL-
402 AM CST WED DEC 10 2008

...THE TORNADO WARNING FOR SOUTHWESTERN CHILTON...NORTHWESTERN
AUTAUGA AND NORTHEASTERN DALLAS COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

LAT...LON 3260 8699 3282 8688 3282 8687 3281 8685
      3280 8683 3274 8672 3272 8672 3256 8693
TIME...MOT...LOC 1002Z 213DEG 34KT 3272 8687

$$

17/KLAWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Dec 9, 8:45 PM CST, 6 hours 43 minutes earlier.

Area forecast discussion, Dec 9, 8:45 PM CST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 PM CST TUE DEC 9 2008

.UPDATE...MESOSCALE UPDATE.

&&

.DISCUSSION...

COMPLEX WEATHER SCENARIO UNFOLDING ACROSS THE DEEP SOUTH THIS
EVENING. EXTENSIVE SQUALL LINE SLOWLY MOVING ACROSS EAST AND SOUTH
CENTRAL MISSISSIPPI....WITH SEVERAL REPORTS OF DAMAGE AND POSSIBLE
TORNADOES. THIS LINE WILL CONTINUE TO SLOWLY PROGRESS EASTWARD
BRINGING A CHANCE OF ISOLATED TORNADOES TO WESTERN PARTS OF CENTRAL
ALABAMA. THE STORMS WERE DEVELOPING ALONG A PRE-FRONTAL TROUGH WITH
A FEW MESO LOWS RIDING ALONG THE BOUNDARY. THESE MESO LOWS WERE
MAKING THE LINE DISPLAY A LEWP PATTERN...INDICATIVE OF STRONGER
THUNDERSTORMS.

WHAT A DIFFERENCE A DAY MAKES. AT 02Z...TEMPERATURES WERE HANGING
TOUGH IN THE 60S AREAWIDE. SOUTHERLY WINDS WERE BLOWING AT 15 TO 25
MPH USHERING IN SURFACE DEW POINTS INTO THE LOWER 60S GENERALLY
SOUTH OF INTERSTATE 20. UPPER LEVEL LOW AND ASSOCIATED WIND
FIELDS/LIFT WILL ENTER WESTERN ALABAMA THROUGH MIDNIGHT. EXPECT
SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE...BUT EXTENT OF
SEVERE STORMS AND TORNADOES REMAIN IN QUESTION. SURFACE BASED
INSTABILITY BECOMES A BIT LESS FAVORABLE FOR STRONGER ACTIVITY AS WE
PROGRESS THROUGH THE NIGHT. THEREFORE...UPDATED THE HWO WITH BEST
CHANCE OF STRONG TO SEVERE GENERALLY WEST OF I-65. SURFACE BASED
CAPE AND LIS LIMITED BUT SHEAR IS TREMENDOUS. WILL CONTINUE TO
CLOSELY MONITOR THE SURFACE BASED INSTABILITY THE NEXT SEVERAL
HOURS.

PRECIP WATER VALUES OVER 1.50 INCHES NEAR THE FRONT ARE A WHOPPING 2
STANDARD DEVIATIONS ABOVE NORMAL FOR DECEMBER IN CENTRAL ALABAMA.
LATEST RADAR ESTIMATES HAVE RAIN TOTALS UP TO 1.75 INCHES IN FAR
NORTHWEST ALABAMA. ALTHOUGH STREAM FLOWS ARE RUNNING MUCH BELOW
NORMAL DUE TO THE EXTENDED DROUGHT CONDITIONS...WILL ISSUE A FLASH
FLOOD WATCH FOR SEVERAL NORTHWEST COUNTIES THROUGH 6 AM. RAIN
AMOUNTS MAY BE AS HIGH AS 3 TO 4 INCHES IN SPOTS.

75/LINHARES

&&

.PREVIOUS DISCUSSION...TONIGHT THROUGH WEDNESDAY.

COMPLEX SHORT TERM AS A STRONG UPPER LEVEL LOW CONTINUES TO DROP
SOUTH OUT OF THE SOUTHERN PLAINS CREATING WHAT WILL BECOME A
WEAKENING SURFACE LOW FROM CENTRAL ARKANSAS TO JUST WEST OF
KNOXVILLE. THIS WILL BRING ROUND ONE THROUGH THE AREA JUST AFTER
SUNSET THROUGH TOMORROW MORNING. IT HAS BEEN ON THE TRICKY SIDE TO
ASSESS THE SEVERE THREAT AND POTENTIAL. ONE THING FOR SURE IS IT
WILL BE WET. PW VALUES ARE AS HIGH AS IT GETS FROM DECEMBER AND
MOST FORECAST SOUNDINGS SHOW SATURATION FROM THE SURFACE TO THE
TOP OF THE COLUMN. THIS WOULD LEAVE ME TO BELIEVE THAT WITH THIS
MUCH MOISTURE THE SEVERE THREAT WOULD BE ON THE ISOLATED
SIDE...WITH AN OUTSIDE CHANCE OF SOME MID LEVEL WATER
LOADING...WHICH YOU STILL WOULD NEED SOME DRY AIR TO ACCOMPLISH.
MOST OF THE CAPE PROFILES ARE ON THE TALL AND SKINNY SIDE WITH
MOIST ADIABATIC PROFILES MOST OF THE WAY ABOVE THE LFC. THIS WOULD
LEAD TO SHORT DURATION STORMS AND NOT A LOT OF STABILITY TO
SUSTAIN STORM STRUCTURE. HOWEVER...LOOKING AT THE SHEAR
PROFILES...IT WOULD BE BELIEVABLE THAT SOME ROTATION COULD BE IN
THE WORKS WHERE TALL...SKINNY CAPE EXISTS...MAINLY SOUTH OF
INTERSTATE 20. FURTHER SOUTH THE MORE INSTABILITY.
INTERESTINGLY...THE SHEAR PROFILES ARE IN FACT...TOO GOOD...MEANING
THE SHEAR MAY ACTUALLY BE TOO STRONG FOR THE WEAKER UPDRAFTS.

ALL THIS SAID...DO FEEL THE OVERALL THREAT FOR SEVERE...INCLUDING
TORNADOES IS RELATIVELY LOW...HOWEVER...CERTAINLY CAN NOT RULE
ANYTHING OUT...EXCEPT HAIL...AT THIS POINT. THE GREATEST THREAT
WILL BE FURTHER SOUTH...AND WE WILL ALSO HAVE TO WATCH ANY ROGUE
CELLS THAT DEVELOP FURTHER WEST IN A MORE FAVORABLE ENVIRONMENT
AND MOVE EAST TOWARDS OUR CWA. THE THREAT FOR HEAVY RAIN WILL
BE IN THE WEST AFTER SUNSET AND WORK ITS WAY EAST IN THE FORM OF
A DYING SQUALL LINE OR WEAK MCC.

AFTER ROUND ONE...ROUND TWO WILL DOMINATE AS THE UPPER LEVEL LOW
TRANSITION NEGATIVE AND CUTS OFF SOUTH OF THE AREA CREATING A NEW
SURFACE LOW THAT WILL DOMINATE FURTHER EAST. THE IMPACTS OVER
CENTRAL ALABAMA ON WEDNESDAY WILL BE ADDITIONAL HEAVY
RAIN...ESPECIALLY EAST OF I-65...NOT WORRIED ABOUT A SEVERE THREAT
FROM IT...BUT THERE IS AN OUTSIDE CHANCE IN THE MORNING TO EARLY
AFTERNOON HOURS IN THE EXTREME SOUTHERN AND EASTERN COUNTIES.

17/KLAWS

LONG TERM...THURSDAY THROUGH TUESDAY.

FIRST SIGNIFICANT WINTER WEATHER EVENT OF THE SEASON MAY BE COMING
TOGETHER FOR NORTH CENTRAL ALABAMA. MODELS ARE ALL SHOWING A DEEP
500MB LOW MOVING ACROSS CENTRAL ALABAMA ON THURSDAY WHICH WILL BRING
WITH IT MOISTURE AND LIFT. MAIN MODEL DIFFERENCES ARE DEVELOPMENT
AND TRACK OF SURFACE LOW. GFS TRACKS LOW FARTHER WEST THAN ECMWF AND
NAM WHICH MEANS PRECIPITATION WILL BE MORE RAIN THAN SNOW. THIS TYPE
OF COLD DEEP UPPER LOW WILL MANY TIMES FORM THERE OWN COLD POCKETS
AT THE THE LOW LEVELS DUE TO ENHANCED SNOWFALL RATES. THE MAIN
LIMITING FACTOR WILL BE THAT THE EVENT WILL OCCUR DURING THE DAY
WHEN HEATING WILL KEEP TEMPERATURES ABOVE FREEZING. AS MENTIONED IN
EARLIER DISCUSSION...MODELS ARE SHOWING AREA OF ENHANCED
PRECIPITATION NORTH OF 500MB UPPER LOW...IN AREA REFEREED TO AS A
TROWEL. THERE IS POTENTIAL FOR HEAVY SNOWFALL WITHIN IN THIS
TROWEL...BUT FOR NOW MODELS ARE KEEPING THIS AREA NORTH OF CENTRAL
ALABAMA. AT THIS TIME WILL KEEP PRECIPITATION IN THE FORM OF A
RAIN/SNOW MIXTURE...BUT THERE COULD VERY WELL BE A PERIOD OF TIME ON
THURSDAY WHEN IT IS ALL SNOW.

THIS SYSTEM WILL QUICKLY LIFT OUT OF THE AREA THURSDAY EVENING WITH
SOME TRAILING LIGHT SNOW ACROSS EAST ALABAMA.  CLEARING SKIES AND
HIGH PRESSURE WILL MOVE INTO THE AREA FRIDAY AND SATURDAY. A WEAK
SHORT WAVE TROF WILL PASS NORTH OF ALABAMA ON MONDAY WITH A TRAILING
COLD FRONT PUSHING TO NEAR THE MISSISSIPPI RIVER. UPPER RIDGE OVER
THE SOUTHEASTERN STATES WILL LIKELY KEEP MOST OF THE RAIN NORTH AND
WEST OF AREA...BUT A FEW SHOWERS POSSIBLE.

58/ROSE

&&

.AVIATION...00Z TAF DISCUSSION.

LARGE MASS OF RAIN AND THUNDERSTORMS POISED TO MOVE INTO CENTRAL
ALABAMA OVERNIGHT...AND THEN BEGIN TO STALL DURING THE DAY ON
WEDNESDAY.  A LITTLE PUZZLED ABOUT WHY WINDS ARE NOT AS STRONG AND
GUSTY THAN PREVIOUSLY EXPECTED (AND SUPPORTED BY CURRENT PRESSURE
ANALYSIS).  I DO EXPECT WINDS TO PICK BACK UP OVERNIGHT...AS COLD
FRONT PLODS EASTWARD.

AS THE FRONT SLOWS DOWN AND STALLS ON WEDNESDAY...THUNDER SHOULD
DIMINISH BUT RAIN WILL LIKELY CONTINUE.  THUS...KEPT FAIRLY LOW
CEILINGS AND MVFR CATEGORY VISIBILITIES DURING THE PERIOD.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FOR ALL ZONES UNTIL 6 AM CST WEDNESDAY
FLASH FLOOD WATCH FOR PICKENS-LAMAR-FAYETTE-WALKER-MARION-AND
WINSTON THROUGH 6 AM WEDNESDAY.

&&
Hazardous weather outlook, Dec 10, 2:10 AM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 AM CST WED DEC 10 2008

ALZ011>015-017>050-101230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
210 AM CST WED DEC 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS ALL OF
CENTRAL ALABAMA OVERNIGHT. A FEW GUSTS MAY REACH 35 MPH ON OPEN
WATERWAYS.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS A
STRONG COLD FRONT SLOWLY MOVES INTO CENTRAL ALABAMA. THE THREAT
COVERS MUCH OF THE ENTIRE AREA AND WILL LAST MUCH OF THE NIGHT.

MORE SPECIFICALLY...ISOLATED TORNADOES WILL BE POSSIBLE ROUGHLY
EAST OF A LINE FROM JASPER...TO LIVINGSTON.  THE BEST TIMING FOR
THE TORNADO THREAT APPEARS TO BE THROUGH 4 AM FOR AREAS ALONG AND
NORTH OF INTERSTATE 20...AND THROUGH 8 AM TO LAYFAYETTE AND FORT
DEPOSIT.

FOR AREAS IN FAR SOUTHEASTERN ALABAMA...THE STORMS WILL NOT REACH
THE AREA UNTIL AFTER 6 AM.

IN ADDITION TO THE SEVERE THUNDERSTORM THREATS...LOCALLY HEAVY
RAINFALL IS POSSIBLE AREAWIDE. RAINFALL AMOUNTS OF ONE TO THREE
INCHES ARE POSSIBLE IN A SHORT PERIOD OF TIME. THESE RAIN AMOUNTS MAY
PRODUCE LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
ROUGHLY ALONG AND SOUTH OF OF A LINE FROM SELMA TO AUBURN. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGHOUT THE DAY ON WEDNESDAY.
AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE.

THURSDAY...A DEEP AND COLD UPPER LOW WILL MOVE ACROSS CENTRAL
ALABAMA. THE AIR IS EXPECTED TO BE COLD ENOUGH ALOFT FOR RAIN TO
MIX WITH SNOW AND POSSIBLY CHANGE OVER TO ALL SNOW DURING THE DAY. NO
TRAVEL PROBLEMS ARE ANTICIPATED AT THIS TIME DUE TO SURFACE
TEMPERATURES REMAINING WELL ABOVE FREEZING. IT WILL ALSO BE BREEZY
WITH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY FOR WEST ALABAMA TONIGHT.

75/LINHARES

In the hours before

Local storm report, Dec 10, 2:24 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 AM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             MANCHESTER              33.90N 87.25W
12/10/2008  E0.25 INCH       WALKER             AL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED NEAR MANCHESTER.

&&

JBW
Special weather statement, Dec 10, 2:51 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
251 AM CST WED DEC 10 2008

ALZ030-039-100930-
MARENGO-SUMTER-
251 AM CST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR MARENGO AND SUMTER COUNTIES UNTIL
330 AM CST...

AT 249 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
COATOPA TO 6 MILES WEST OF BARRYTOWN...OR ALONG A LINE EXTENDING FROM
11 MILES SOUTHEAST OF YORK TO 35 MILES WEST OF GROVE HILL...MOVING
EAST AT 55 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BELLAMY.
  COATOPA.
  US 80 AND AL 28.
  PUTNAM.
  PIN HOOK.
  SWEET WATER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON
Special weather statement, Dec 10, 2:53 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 AM CST WED DEC 10 2008

ALZ040-100945-
DALLAS-
253 AM CST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 345 AM CST...

AT 249 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR REHOBOTH...OR 14 MILES NORTHWEST OF CAMDEN...MOVING
NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CENTRAL MILLS.
  SAFFORD.
  ORRVILLE.
  HAZEN.
  POTTER STATION.
  SELMA UNIVERSITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON
Special weather statement, Dec 10, 2:58 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
258 AM CST WED DEC 10 2008

ALZ017-100930-
BLOUNT-
258 AM CST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR BLOUNT COUNTY UNTIL 330 AM CST...

AT 258 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR BROOKSVILLE...OR 6 MILES NORTHEAST OF
BLOUNTSVILLE...MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BROOKSVILLE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

10/ARM
Special weather statement, Dec 10, 3:25 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 AM CST WED DEC 10 2008

ALZ018-020-101015-
CHEROKEE-ETOWAH-
325 AM CST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND ETOWAH COUNTIES UNTIL
415 AM CST...

AT 325 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TABOR ROAD TO RAINBOW
CITY...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF CENTRE TO
RAINBOW CITY...MOVING EAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TABOR ROAD.
  SAND ROCK.
  SLACKLAND.
  WEISS DAM.
  WEISS LAKE.
  CEDAR BLUFF.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

10/ARM
Special weather statement, Dec 10, 3:26 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 AM CST WED DEC 10 2008

ALZ023>025-034-101015-
BIBB-JEFFERSON-SHELBY-TUSCALOOSA-
326 AM CST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND
TUSCALOOSA COUNTIES UNTIL 415 AM CST...

AT 322 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH JOHNS TO WOODSTOCK
JUNCTION TO EOLINE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST
OF HUEYTOWN TO 15 MILES SOUTHWEST OF BESSEMER TO 9 MILES NORTHWEST OF
BRENT...MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  VALLEY CREEK.
  TANNEHILL IRONWORKS STATE PARK.
  ALABAMA ADVENTURE.
  VILLAGE CREEK PRATT CITY.
  VILLAGE CREEK AVENUE W.
  ROSS BRIDGE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 8:52 PM CSTFlash Flood WatchBMXFayette, Lamar, Marion, Pickens, Walker, Winston7 hr
Dec 9, 9:15 PM CSTSevere Thunderstorm WarningBMXLamar, Marion45 min
Dec 9, 9:45 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston3 hr
Dec 9, 9:59 PM CSTSevere Thunderstorm WarningBMXLamar, Marion31 min
Dec 9, 10:01 PM CSTTornado WarningBMXPickens44 min
Dec 9, 10:47 PM CSTSevere Thunderstorm WarningBMXFayette, Greene, Pickens, Tuscaloosa, Walker43 min
Dec 9, 11:01 PM CSTFlash Flood WarningBMXFayette, Lamar, Marion, Winston3 hr
Dec 9, 11:13 PM CSTTornado WarningBMXGreene, Pickens32 min
Dec 9, 11:36 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa, Walker, Winston39 min
Dec 9, 11:45 PM CSTSevere Thunderstorm WarningBMXPickens, Tuscaloosa30 min
Dec 10, 12:06 AM CSTTornado WarningBMXFayette, Tuscaloosa, Walker24 min
Dec 10, 12:22 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter38 min
Dec 10, 12:31 AM CSTTornado WarningBMXFayette, Walker29 min
Dec 10, 12:41 AM CSTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Tuscaloosa, Walker49 min
Dec 10, 12:50 AM CSTTornado WarningBMXPickens, Tuscaloosa40 min
Dec 10, 12:55 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa50 min
Dec 10, 12:59 AM CSTTornado WarningBMXWalker, Winston16 min
Dec 10, 1:09 AM CSTTornado WarningBMXBlount, Walker6 min
Dec 10, 1:31 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa44 min
Dec 10, 1:32 AM CSTTornado WarningBMXPickens, Tuscaloosa28 min
Dec 10, 1:55 AM CSTTornado WarningBMXJefferson9 min
Dec 10, 1:57 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker33 min
Dec 10, 2:00 AM CSTSevere Thunderstorm WarningBMXFayette, Jefferson, Tuscaloosa, Walker30 min
Dec 10, 2:12 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa48 min
Dec 10, 2:26 AM CSTTornado WarningBMXBlount, Etowah34 min
Dec 10, 2:32 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson28 min
Dec 10, 3:07 AM CSTSevere Thunderstorm WarningBMXMarengo, Sumter23 min
Dec 10, 3:11 AM CSTSevere Thunderstorm WarningBMXBibb, Tuscaloosa34 min
Dec 10, 3:38 AM CSTSevere Thunderstorm WarningBMXJefferson37 min
Dec 10, 4:17 AM CSTTornado WarningBMXCherokee13 min
Dec 10, 4:38 AM CSTTornado WarningBMXSt. Clair20 min
Dec 10, 4:40 AM CSTTornado WarningBMXLowndes, Montgomery35 min
Dec 10, 4:44 AM CSTFlash Flood WarningBMXJefferson3 hr
Dec 10, 5:07 AM CSTTornado WarningBMXBibb, Chilton, Dallas, Perry23 min
Dec 10, 5:32 AM CSTTornado WarningBMXCoosa, Tallapoosa28 min
Dec 10, 6:24 AM CSTTornado WarningBMXPike51 min
Dec 10, 6:43 AM CSTSevere Thunderstorm WarningBMXPike47 min
Dec 10, 6:49 AM CSTTornado WarningBMXCleburne, Randolph15 min
Dec 10, 6:51 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter6 days
Dec 10, 6:51 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 days
Dec 10, 7:18 AM CSTTornado WarningBMXCoosa, Tallapoosa27 min
Dec 10, 7:41 AM CSTSevere Thunderstorm WarningBMXBarbour, Pike49 min
Dec 10, 8:24 AM CSTSevere Thunderstorm WarningBMXBarbour36 min
Dec 10, 9:56 AM CSTAreal Flood AdvisoryBMXBarbour, Pike4 hr
Dec 10, 3:24 PM CSTFlash Flood WatchBMXAutauga, Barbour, Blount, Bullock, Calhoun, Chambers and 24 more20 hr
Dec 10, 3:54 PM CSTWinter Storm WatchBMXFayette, Lamar, Marion, Pickens, Walker, Winston12 hr
Dec 10, 4:01 PM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more29 hr

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.